Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 7, 2021, 2:18 PM CDT for Covington County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 2:18 PM CDT (19:18 UTC)
- Expired
- Jun 7, 2021, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 83 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1337 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
862
WWUS84 KMOB 071918
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Mon Jun 7 2021
ALZ060-072000-
Covington AL-
218 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 300 PM CDT...
At 217 PM CDT, the strong thunderstorm was located 12 miles northwest
of Laurel Hill, or 16 miles southwest of Andalusia, moving northeast
at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern Covington
County.
LAT...LON 3099 8647 3099 8651 3100 8669 3100 8670
3109 8670 3136 8659 3120 8629
TIME...MOT...LOC 1917Z 219DEG 13KT 3109 8660
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 7, 1:02 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 7, 1:02 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Mobile AL 102 PM CDT Mon Jun 7 2021 .NEAR TERM /Now Through Tuesday/...An upper trof over the eastern portions of the southern and central Plains continues on a gradual weakening trend along with a slow northeastward movement through Tuesday. An upper ridge axis oriented just off the East Coast into the extreme eastern Gulf drifts westward in response, becoming oriented from the coast of the Carolinas across the northern Florida peninsula into the central Gulf. A surface ridge remains in place from the western Atlantic to generally along the northern Gulf coast and maintains a southerly flow over the forecast area through Tuesday. Precipitable water values mostly range from 1.6-1.8 inches through the period. Expect scattered to potentially numerous showers and storms during the rest of the day, with coverage dropping off quickly this evening with the loss of daytime heating. A sea breeze along with a continuing series of modest shortwaves moving across the region look to support scattered to numerous showers and storms developing through the day on Tuesday, with the better coverage expected mainly over interior areas. Model soundings show some drier air shifting westward across the northeastern Gulf and portions of the coastal counties on Tuesday, likely the result of subsidence effects associated with the upper ridge. It's possible that this may reduce pops further than the chance pops currently in the forecast for the afternoon hours and will continue to monitor. May see some strong storms develop this afternoon and Tuesday afternoon along with locally heavy rains due to slow storm movement, but severe storm development is not expected. Lows tonight range from around 70 well inland to the mid 70s at the coast. Highs on Tuesday will be in the mid to upper 80s. Based on beach reports, have continued with a high risk of rip currents along the western Florida panhandle beaches through the tonight, while a moderate risk of rip currents is otherwise expected through Tuesday. /29 && .AVIATION... 18Z issuance...Scattered to potentially numerous showers and storms will affect the area this afternoon, then coverage diminishes this evening. Showers and storms redevelop Tuesday morning. MVFR to VFR ceilings are expected through the period. Southeasterly winds 5 to 10 knots this afternoon diminish tonight then increase to 5 to 10 knots Tuesday morning. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...High Rip Current Risk through late tonight for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 7, 12:26 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
1226 PM CDT Mon Jun 7 2021
ALZ056-060-071815-
Conecuh AL-Covington AL-
1226 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN CONECUH AND WESTERN COVINGTON COUNTIES UNTIL 115 PM
CDT...
At 1226 PM CDT, the strong thunderstorm was located 13 miles
southwest of Andalusia, moving north at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
River Falls, Red Level and Gantt.
LAT...LON 3110 8657 3111 8670 3119 8670 3118 8673
3120 8674 3119 8675 3118 8677 3119 8676
3120 8677 3122 8677 3122 8676 3123 8677
3146 8677 3143 8646
TIME...MOT...LOC 1726Z 188DEG 13KT 3119 8666Special weather statement, Jun 7, 2:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
218 PM CDT Mon Jun 7 2021
ALZ060-072000-
Covington AL-
218 PM CDT Mon Jun 7 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHERN COVINGTON COUNTY UNTIL 300 PM CDT...
At 217 PM CDT, the strong thunderstorm was located 12 miles northwest
of Laurel Hill, or 16 miles southwest of Andalusia, moving northeast
at 15 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern Covington
County.
LAT...LON 3099 8647 3099 8651 3100 8669 3100 8670
3109 8670 3136 8659 3120 8629
TIME...MOT...LOC 1917Z 219DEG 13KT 3109 8660The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:02 PM CDT | Areal Flood Advisory | MOB | Baldwin, Mobile, Washington | 3 hr |
| Jun 6, 7:40 PM CDT | Special Weather Statement | MOB | Baldwin | 95 min |
| Jun 6, 9:05 PM CDT | Rip Current Statement | MOB | Baldwin, Mobile | 4 days |
| Jun 7, 9:34 AM CDT | River Flood Warning | MOB | Clarke, Washington | 21 days |
| Jun 7, 12:26 PM CDT | Special Weather Statement | MOB | Covington | 49 min |
| Jun 7, 6:15 PM CDT | Special Weather Statement | MOB | Choctaw | 45 min |
| Jun 7, 6:36 PM CDT | Special Weather Statement | MOB | Conecuh | 39 min |
| Jun 7, 6:45 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 45 min |
| Jun 7, 9:36 AM CDT | River Flood Warning | MOB | George, Greene, Perry | 21 days |
| Jun 7, 9:39 AM CDT | River Flood Warning | MOB | George, Greene, Wayne | 8 days |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.